MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER 8F; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER 8F; CATHETER
Model Number 5568A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been opened to review history record and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: customer stated that the unit was noticed to be defective before it was to be loaded into the hemostasis valve.Additional information: during a coronary intervention, the device did not past the hemostasis valve and never entered the patient.The device broke in 2 pieces during a coronary intervention.No medical intervention was required.
 
Additional Manufacturer Narrative
One-unit of trapliner was returned for evaluation.Blood particulates were noted on the catheter.Weld joint separation was observed.The weld joint break was noted at 133.5 cm from the distal end of the hub.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.A patient underwent coronary intervention procedure.A trapliner was used in the case.The trapliner detached before it was loaded into the hemostasis valve.One unit of trapliner was returned for evaluation.Weld joint separation was observed.The damages are likely to have occurred during use in the procedure along with other devices when operated against resistance.Per ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Additional information was requested from the account.A response was received.The trapliner did not make it past the hemostasis valve.No medical intervention was needed.Based on the information, the most likely root cause occurred during preparation for use of the catheter and is classified as operational context and/or unintended use error.

Brand Name
TRAPLINER 8F
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
6464 sycamore court north
minneapolis, MN 55369
7366564300
MDR Report Key15603716
Report Number2134812-2022-00055
Device Sequence Number19412014
Product Code DQY
UDI-Device Identifier10841156102142
UDI-Public(01)10841156102142(17)240831(10)719814
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number5568A
Device Catalogue Number5568
Device Lot Number719814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown